General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Izv. RAN. Ser. Mat.:

Personal entry:
Save password
Forgotten password?

Izv. RAN. Ser. Mat., 2017, Volume 81, Issue 3, Pages 109–133 (Mi izv8548)  

This article is cited in 6 scientific papers (total in 6 papers)

A criterion for the best uniform approximation by simple partial fractions in terms of alternance. II

M. A. Komarov

Vladimir State University

Abstract: In the problem of approximating real functions $f$ by simple partial fractions of order $ė n$ on closed intervals $K=[c-\varrho,c+\varrho]\subset\mathbb{R}$, we obtain a criterion for the best uniform approximation which is similar to Chebyshev's alternance theorem and considerably generalizes previous results: under the same condition $z_j^*\notin B(c,\varrho)= ż\colon|z-c|\le\varrho\}$ on the poles $z_j^*$ of the fraction $\rho^*(n,f,K;x)$ of best approximation, we omit the restriction $k=n$ on the order $k$ of this fraction. In the case of approximation of odd functions on $[-\varrho,\varrho]$, we obtain a similar criterion under much weaker restrictions on the position of the poles $z_j^*$: the disc $B(0,\varrho)$ is replaced by the domain bounded by a lemniscate contained in this disc. We give some applications of this result. The main theorems are extended to the case of weighted approximation. We give a lower bound for the distance from $\mathbb{R}^+$ to the set of poles of all simple partial fractions of order $ė n$ which are normalized with weight $2\sqrt x$ on $\mathbb{R}^+$ (a weighted analogue of Gorin's problem on the semi-axis).

Keywords: simple partial fraction, approximation, alternance, uniqueness, disc, odd function, lemniscate.


Full text: PDF file (702 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2017, 81:3, 568–591

Bibliographic databases:

UDC: 517.538
MSC: 41A20, 41A50
Received: 15.03.2016
Revised: 05.05.2016

Citation: M. A. Komarov, “A criterion for the best uniform approximation by simple partial fractions in terms of alternance. II”, Izv. RAN. Ser. Mat., 81:3 (2017), 109–133; Izv. Math., 81:3 (2017), 568–591

Citation in format AMSBIB
\by M.~A.~Komarov
\paper A criterion for the best uniform approximation by simple partial fractions in terms of alternance.~II
\jour Izv. RAN. Ser. Mat.
\yr 2017
\vol 81
\issue 3
\pages 109--133
\jour Izv. Math.
\yr 2017
\vol 81
\issue 3
\pages 568--591

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
    Cycle of papers

    This publication is cited in the following articles:
    1. M. A. Komarov, “On approximation by special differences of simplest fractions”, St. Petersburg Math. J., 30:4 (2019), 655–665  mathnet  crossref  mathscinet  isi  elib
    2. P. A. Borodin, “Approximation by Sums of the Form $\sum_k\lambda_kh(\lambda_kz)$ in the Disk”, Math. Notes, 104:1 (2018), 3–9  mathnet  crossref  crossref  isi  elib
    3. V. I. Danchenko, M. A. Komarov, P. V. Chunaev, “Ekstremalnye i approksimativnye svoistva naiprosteishikh drobei”, Izv. vuzov. Matem., 2018, no. 12, 9–49  mathnet
    4. M. A. Komarov, “Estimates of the Best Approximation of Polynomials by Simple Partial Fractions”, Math. Notes, 104:6 (2018), 848–858  mathnet  crossref  crossref  isi  elib
    5. Komarov M.A., “Approximation to Constant Functions By Electrostatic Fields Due to Electrons and Positrons”, Lobachevskii J. Math., 40:1, SI (2019), 79–84  crossref  isi  scopus
    6. P. A. Borodin, “Zhadnye priblizheniya proizvolnym mnozhestvom”, Izv. RAN. Ser. matem., 84:2 (2020), 43–59  mathnet  crossref
  • Izvestiya Rossiiskoi Akademii Nauk. Seriya Matematicheskaya Izvestiya: Mathematics
    Number of views:
    This page:323
    First page:27

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020